Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jan 28, 2005, 12:09 AM CST for Hidalgo County, Starr County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2005, 12:09 AM CST (06:09 UTC)
- Expired
- Jan 28, 2005, 1:00 AM CST
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 121 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 280609 SVRBRO TXC215-427-280700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1208 AM CST FRI JAN 28 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN SOUTH CENTRAL TEXAS CENTRAL STARR COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 100 AM CST * AT 1208 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES EAST OF EL SAUZ...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCOOK BY 1225 AM CST. SAN MANUEL BY 1250 AM CST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2665 9874 2643 9872 2629 9831 2665 9805 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 27, 8:10 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Jan 27, 8:10 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CST THU JAN 27 2005 .DISCUSSION...MODELS FAILED TO RECOGNIZE 2ND POTENT SHORTWAVE MVG THRU ADJ OLE MEX NW OF THE RGV ATTM. CHECKING LATEST U/A AT BRO FM 0000Z LAUNCH...AMS OVER DEEP SOUTH TEXAS MAINTAINS 1.17 INCH PWATS WITH 44 TTS. DRT 00Z RUN IS FLAWED FM DWPT ERROR IN LLVLS. CURRENT SATELLITE IMAGES SHOW THAT THE FIRST BATCH OF MOISTURE THAT BROUGHT RAIN TO THE WRN VLY TODAY HAS BEEN SHUNTED EAST OVER THE GULF OF MEXICO...WITH FEW040 IN REGION NOW. TO THE NORTHWEST...ELEVATED CONVECTION CONTINUES TO DIG TO POINTS WEST OF ZAPATA COUNTY...IN ADJACENT OLE MEX...WITH THE BULK OF STRONGER TSTMS NOW APPROACHING EAGLE PASS. DRT SHOWED ONLY 11 KTS OF NW WND WITH THIS LINE OF +TSRA...ALTHOUGH AWIPS DISTANCE/SPEED IDENTIFIES AN EAST MOVEMENT OF THE LINE OF TSTMS OF 40 KTS. WITH CURRENT KBRO 88D REF SHOWING STRONG TSTM DEVELOPMENT WEST OF THE VLY NOW...CANNOT RULE OUT +TSRA OVER ZAPATA AND PORTIONS OF WRN VLY THROUGH EARLY MRNG...AND WILL ADJUST ZONES ACCORDINGLY. ALSO...ADJUST 1ST PERIOD FOR COSMETIC CHANGES...FOLLOW CURRENT TRENDS AND LOWER FG VSBYS. && .MARINE...AT 7PM BUOY020 REPORTED SOUTHEAST WINDS AT 12KTS AND SEAS 2 FEET. WEAK LOW PRESSURE IS CURRENTLY OVER BAFFIN BAY WITH MODERATE SOUTHEASTERLY WINDS OVER THE COASTAL WATERS. THIS LOW WILL MOVE OFF TO THE EAST TONIGHT INTO EARLY TOMORROW. WINDS WILL TURN BRIEFLY TO THE NORTH AND NORTHWEST TOMORROW BEHIND THIS LOW BUT WILL REMAIN LIGHT TO MODERATE. WINDS WILL QUICKLY RETURN TO THE SOUTHEAST ON SATURDAY AS SURFACE HIGH PRESSURE GAINS CONTROL ON THE LOCAL WEATHER. A SECOND WIND SHIFT WILL ARRIVE EARLY MONDAY AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS BEHIND THE FRONT WILL BE FAIRLY BRISK FROM THE NORTHWEST. SMALL CRAFT ADVISORIES ARE LIKELY DURING THE DAY MONDAY FOR WINDS AND SEAS. && .AVIATION...LOCALLY VFR CONDITIONS WILL CONTINUE FOR THE NEXT FEW HOURS. FOG, SOME LOCALLY DENSE, WILL DEVELOP AROUND LOCAL AIRPORTS AROUND SUNRISE TOMORROW. AREAS OF LIGHT RAIN ARE EXPECTED AGAIN TOMORROW WITH BRIEFLY LOWERED CIGS AND REDUCED VISIBILITIES. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...58 AVIATION/MARINE/MESO...64
Hazardous weather outlook, Jan 27, 8:30 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CST THU JAN 27 2005 GMZ130-150-155-170-175-TXZ248>257-281200- BROOKS-COASTAL CAMERON- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG- KENEDY-LAGUNA MADRE-STARR- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- ZAPATA- 830 PM CST THU JAN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE ADVANCING TOWARD THE WESTERN VALLEY. SOME OF THESE SHOWERS AND THUNDERSTORMS MAY MOVE OVER PORTIONS OF ZAPATA AND JIM HOGG COUNTIES BEFORE MIDNIGHT...WITH RAINFALL OF 1/2 INCH MAKING ROADWAYS SLICK. AREAS OF FOG SHOULD DEVELOP OVERNIGHT...RESTRICTING VISIBILITIES TO LESS THAN 1/2 MILE IN MAINLY NORTHERN AREAS OF THE RIO GRANDE VALLEY...CLOSER TO THE STATIONARY FRONT. PLEASE REDUCE SPEEDS AND DRIVE WITH EXTRA CAUTION IN AREAS OF DENSE FOG. SOME PATCHY LIGHT RAIN AND DRIZZLE WILL ALSO BE PREVALENT ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FOG WILL FORM OVER PORTIONS OF DEEP SOUTH TEXAS AND THE LAGUNA MADRE FRIDAY AND SATURDAY MORNING...ALONG WITH PATCHY LIGHT RAIN AND DRIZZLE DURING THE EARLY MORNING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
In the hours before
Special weather statement, Jan 27, 11:42 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1142 PM CST THU JAN 27 2005 TXZ248>257-280700- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1142 PM CST THU JAN 27 2005 ...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE RIO GRANDE VALLEY... AT 1142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES EAST OF HEBBRONVILLE TO EL SAUZ. THIS LINE OF THUNDERSTORMS WAS MOVING EAST AT 35 MPH...AND WILL CONTINUE TO MOVE ACROSS STARR...JIM HOGG...BROOKS AND NORTHERN HIDALGO COUNTIES. SPOTTER REPORTS FROM ZAPATA AND JIM HOGG COUNTIES SHOW THAT THESE THUNDERSTORMS REMAIN UNDER SEVERE LIMITS...BUT CONTAIN WIND GUSTS TO 40 MPH AND SOME SMALL HAIL. ALSO...HEAVY RAINFALL OF AN INCH OR MORE CAN BE EXPECTED AS THIS LINE MOVES EASTWARD ACROSS THE RIO GRANDE VALLEY. RAINFALL WILL END SOON AFTER THE LINE MOVES THROUGH THE REGION...WITH ONLY MINOR PONDING OF ROADWAYS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 12:47 AM CST | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| Jan 28, 1:01 AM CST | Special Marine Warning | BRO | 119 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.